Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having chest pain. Angiogram revealed blockage. Prescribed medicines. Died by vomiting blood. Cause?

User rating for this question
Very Good
Answered by

Cardiac Surgeon
Practicing since : 1990
Answered : 12 Questions
Question
My father of 56 was having chest pain,dr. Prescribed him medicine,after takin for 1 week he was still feeling chest,so went for angiogram but after angiogram he died by vomiting blood.angiogram revealed blockaged.
Posted Tue, 17 Sep 2013 in Valvular Heart Disease
 
 
Answered by Dr. Ravindra Setty B.R. 3 hours later
Brief Answer:
Angiogram is safe

Detailed Answer:

I am very sorry to hear about your dad. I feel the death occurred primarily due to the disease process and not the angiogram. Angiogram is a relatively safe procedure. blood in the cough or vomitus may be due to the high pressures in the heart or lungs due to the heart condition. The echo done before the Angiogram would have revealed more about the primary disease.

Let me know if you have further inquiry.
Thanking you,
Dr Ravindra Setty.
Above answer was peer-reviewed by
 
Follow-up: Having chest pain. Angiogram revealed blockage. Prescribed medicines. Died by vomiting blood. Cause? 59 minutes later
Sir he had black stool before,if this could be due to the medicine he was taking.
 
 
Answered by Dr. Ravindra Setty B.R. 13 minutes later
Brief Answer:
Blood in the stools.

Detailed Answer:
Dear sir,

Black stools is indicative of blood in the stools. He may have been bleeding from the stomach or small intestines. It could be from the medicines he was taking or he had another pathology such as liver. It is also important to know for how long he had black stools.

Can you list all the medicines he was taking? That can help me to determine if previous medicines played a role.

Thank you,
dr XXXXXXX setty.
Above answer was peer-reviewed by
 
Follow-up: Having chest pain. Angiogram revealed blockage. Prescribed medicines. Died by vomiting blood. Cause? 29 minutes later
Two days before he died,exactly i dont remember the medicine,he was coughing as well but dry.before the angiogram he was normal,he had two pint of blood transfusion the day before.About 2-3 hourafter angiogram his blood pressure became low .
 
 
Answered by Dr. Ravindra Setty B.R. 1 hour later
Brief Answer:
It is important to know the complete history to ascertain the cause.

Detailed Answer:

Do you know why was the blood transfusion given.? Very little is known to understand reasons.
Blood transfusion could be because of his bleeding and his blood counts were low. His blood pressure was low because of bleeding.
The treated doctors will be able to elaborate more regarding the cause of bleeding. I suspect because of black stools he had an bowel pathology to cause the intestinal bleeding.

Thanks
dr XXXXXXX setty.
Above answer was peer-reviewed by
 
Follow-up: Having chest pain. Angiogram revealed blockage. Prescribed medicines. Died by vomiting blood. Cause? 18 minutes later
His haemoblogin level was something like 8.2 Sir did u ever got a patient like this before.
 
 
Answered by Dr. Ravindra Setty B.R. 3 days later
Brief Answer:
Patients like this are seen by the cardiologists.

Detailed Answer:
Dear sir,
I am a cardiac surgeon. Patients like your dad are seen and treated by the cardiologists. I still feel either the cardiac disease or gastrointestinal disease led to his low HB and bleeding. The angiogram is a safe procedure.

thanking you,

dr XXXXXXX setty.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Cardiac Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor